MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM
Model Number 71732-01
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Extended investigation is pending at this time.A follow up will be submitted once additional information is obtained.The device mfg date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone se phone with ios operating system version 16.5.1.The low and high glucose alarms did not sound and customer was not alerted of changes in glucose level.As a result, the customer experienced a loss of consciousness, "fell and fractured leg", and was unable to self-treat, requiring going to the hospital.At the hospital, a healthcare professional provided unspecified third-party treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone se phone with ios operating system version 16.5.1, app version 2.10.2.7677.The low and high glucose alarms did not sound and customer was not alerted of changes in glucose level.As a result, the customer experienced a loss of consciousness, "fell and fractured leg", and was unable to self-treat, requiring going to the hospital.At the hospital, a healthcare professional provided unspecified third-party treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The user reported missing alarms due to signal loss.The reported issue was investigated and attempted to replicate.The reported configuration was not compatible with the freestyle librelink app.The latest revision of the compatibility guide was available to the customer on the abbott diabetes care website.As the compatibility guide is provided to the customer and the incompatible configurations were used, this complaint is not confirmed to use all pertinent information available to abbott diabetes care has been submitted.This serves as a correction report.
 
Additional Manufacturer Narrative
The freestyle librelink complaint was investigated and determined that there were no issues with the librelink application that would have led to the complaint.The user reported missing high or low glucose alarm.Attempted to replicate the user¿s complaint using similar configuration of iphone 11 pro, ios 16.6, 2.10.2.7677 and the reported issue was unable to be replicated and the system functioned as intended.Therefore, this complaint is not confirmed.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRELINK
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key18333901
Report Number2954323-2023-54084
Device Sequence Number8424995
Product Code QLG
UDI-Device Identifier00357599810009
UDI-Public00357599810009
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71732-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/07/2024
03/07/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/17/2024
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown